Pharmacy/Benicar

Advertisement


Question
Hi Dr. Scott, I have type 2 diabetes. Recently my Dr placed me on Benicar and after three days of taking it I noticed my blood sugar levels spiking out of range of what it usually is. Could the Benicar be causing the increase in sugar levels.

Delores

Answer
Hi,Delores,
Benicar (olmesartan) is in the class of drugs called angiotensin receptor blockers. They can increase blood sugar (hyperglycemia). You should let your doctor know about this. Depending on your blood sugar levels, he/she may switch your medication or just monitor your blood sugar levels. Hope this helps, Mary

Pharmacy

All Answers


Answers by Expert:


Ask Experts

Volunteer


Mary E Scott, RPh, CGP

Expertise

I am a certified geriatric pharmacist with over 23 years experience as a long-term care consultant to nursing homes. I also do community-based consulting on an individual basis. My facility-based monthly newsletter on pharmacy topics is read by nurses in over 200 long-term care facilities in 5 states.

Experience

I received a BS in Pharmacy in 1980 with post-graduate work in public health. I have had a Consultant Pharmacist license since 1984.

Organizations
American Society of Consultant Pharmacists
.I received certification in geriatric pharmacy in 1998.

©2016 About.com. All rights reserved.